Arizona, 2015Heavy Rain in Arizona, July 12, 2015
July 12, 2015 · NWS FGZ · 2 events in 2 counties and zones
Thunderstorms produced heavy rain over Concho Highway from Snowflake to Concho.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms produced heavy rain over Concho Highway from Snowflake to Concho.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 12, 9:56 AM MST, 4 hours 49 minutes earlier.
Area forecast discussion, Jul 12, 9:56 AM MST, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
956 AM MST SUN JUL 12 2015
.SYNOPSIS...BEGINNING TODAY...MONSOON MOISTURE AND THE POSSIBILITY
OF THUNDERSTORMS WILL RETURN TO NORTHERN ARIZONA AS HIGH PRESSURE
REBUILDS OVER THE SOUTHWEST STATES.
&&
.UPDATE...A PLUME OF DEEP MOISTURE FROM SONORA MEXICO INTO
SOUTHEAST AND EAST-CENTRAL ARIZONA WILL BRING A HIGH CHANCE OF
SHOWERS AND THUNDERSTORMS TO MOST OF APACHE AND SOUTHERN NAVAJO
COUNTIES TODAY THROUGH THIS EVENING. DEEP LAYER SHEAR IS NOT QUITE
AS STRONG AS YESTERDAY BUT SHOULD STILL BE SUFFICIENT FOR A FEW
STRONGER STORMS CAPABLE OF GUSTY WINDS AND HAIL. STORM MOTION WILL
BE TOWARD THE N-NE AROUND 20 MPH. LOCALIZED AREAS OF TRAINING
STORMS COULD PRODUCE SOME HEAVY RAINFALL AND FLOODING. FARTHER
WEST, MOISTURE VALUES ARE LOWER AND STORM CHANCES DECREASE TO
SLIGHT CHANCE CATEGORY. MINOR UPDATES WERE SENT TO INCREASE POPS
FOR APACHE COUNTY WITH LITTLE CHANGE ELSEWHERE.
&&
.PREV DISCUSSION /357 AM MST/...NORTHERN ARIZONA IS UNDER THE
INFLUENCE OF A SUBTROPICAL HIGH PRESSURE CELL CURRENTLY SPINNING
OVER NORTH-CENTRAL TEXAS. THIS HIGH PRESSURE CELL IS FORECAST TO
REMAIN OVER TEXAS FOR THE NEXT COUPLE OF DAYS WHILE CAUSING A
MOIST FLOW TO DEVELOP OVER NORTHERN ARIZONA. AT THE SURFACE,
OBSERVATIONS REVEAL THE GREATEST LOW LEVEL MOISTURE CONTINUES TO
BE IN THE EASTERN PORTIONS OF THE REGION, WITH DEW POINTS ABOVE
50F ROUGHLY EAST OF A LINE FROM PAYSON TO THE FOUR CORNERS.
FOR TODAY, THE BEST CHANCES FOR SHOWERS AND THUNDERSTORMS WILL BE
ACROSS NAVAJO, APACHE AND NORTHERN GILA COUNTIES. HOWEVER, MODEL
GUIDANCE SUGGESTS MOISTURE WILL BEGIN SPREADING WESTWARD TODAY
CAUSING CHANCES FOR SHOWERS TO PUSH AS FAR WEST AS THE KAIBAB
PLATEAU. DEEP LAYER BULK SHEAR VALUES ARE FORECAST TO BE LESS
TODAY THAN YESTERDAY, SO THE POTENTIAL FOR STRONG, ORGANIZED
CONVECTION IS REDUCED. THE PRIMARY HAZARD FROM STORMS TODAY WILL
BE HEAVY RAINFALL, FREQUENT LIGHTNING AND STRONG WINDS - ALTHOUGH
A FEW THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZED HAIL CAN
NOT BE RULED OUT. THE STORM PREDICTION CENTER HAS EASTERN ARIZONA
IN A MARGINAL RISK FOR SEVERE STORMS TODAY. BOTH THE OPERATIONAL
GFS AND NAM FORECAST THE PASSAGE OF A VORT MAX THIS AFTERNOON AND
EVENING, SO AT LEAST ISOLATED SHOWER AND THUNDERSTORM ACTIVITY IS
POSSIBLE INTO THE OVERNIGHT HOURS.
ON MONDAY, SLIGHTLY DEEPER MOISTURE WILL EXIST ACROSS NORTHERN
ARIZONA WITH CHANCES FOR SHOWERS AND THUNDERSTORMS SPREADING TO
VIRTUALLY ALL OF THE REGION. STEERING FLOW WILL BE FROM THE SOUTH-
SOUTHWEST, SO FAVORED LOCATIONS FOR CONVECTION WILL BE FROM THE
MOGOLLON RIM NORTHWARD.
BEGINNING TUESDAY, A WEST COAST TROUGH IS FORECAST TO INCH ITS WAY
TOWARD ARIZONA CAUSING A DRIER SOUTHWEST FLOW TO DEVELOP ACROSS
THE REGION. AS A RESULT, EXPECT PRIMARILY LOW GRADE MONSOON
CONDITIONS WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ON
WEDNESDAY AND THURSDAY. LONGER TERM GUIDANCE SUGGESTS NORTHERN
ARIZONA COULD EXPERIENCE A RETURN OF HIGH MONSOON MOISTURE AS
EARLY AS NEXT FRIDAY.
&&
.AVIATION...FOR THE 18Z PACKAGE...THUNDERSTORMS TO DEVELOP MAINLY
EAST OF A KPGA-KPAN LINE TODAY...WITH COVERAGE RANGING FROM NUMEROUS
ACROSS APACHE COUNTY TO ISOLATED ACROSS COCONINO COUNTY. EXPECT MVFR
CONDITIONS IN STRONGER STORMS. ALL AREAS SFC WINDS S-SW 10-20KT
G25KT. AFTER 03Z MONDAY...STORMS AND WIND DIMINISHING. AVIATION
DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.
&&
.FIRE WEATHER...MONSOON MOISTURE WILL REMAIN MAINLY EAST OF A PAGE
TO PAYSON LINE TODAY. EXPECT NUMEROUS DAYTIME STORMS WITH WETTING
PRECIP IN THE WHITE MOUNTAINS. BREEZY SOUTH TO SOUTHWESTERLY WIND TO
DEVELOP BY MID-MORNING.
MONDAY THROUGH THURSDAY...MOISTURE AND INSTABILITY ARE EXPECTED TO
GRADUALLY SPREAD NORTH AND WESTWARD ACROSS ALL OF NORTHERN ARIZONA.
APACHE COUNTY SHOULD CONTINUE TO SEE THE GREATEST STORM COVERAGE.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
PUBLIC...JJ/RR
AVIATION...KD
FIRE WEATHER...DL
FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jul 12, 10:02 AM MST, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1002 AM MST SUN JUL 12 2015
AZZ009>014-016>018-039-040-130300-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
1002 AM MST SUN JUL 12 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ARIZONA...NORTH CENTRAL ARIZONA AND NORTHEAST ARIZONA.
.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP PRIMARILY OVER
NORTHERN GILA...NAVAJO...AND APACHE COUNTIES THIS AFTERNOON AND
EVENING...ISOLATED COVERAGE IS FORECAST ELSEWHERE. SOME
THUNDERSTORMS COULD BECOME STRONG AT TIMES THIS AFTERNOON/EARLY
EVENING...WITH HEAVY RAIN...LARGE HAIL AND STRONG WIND GUSTS BEING
THE PRIMARY THREATS. THERE IS ALSO A THREAT OF LOCALIZED
FLOODING...MAINLY OVER APACHE COUNTY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
DAILY CHANCES FOR SCATTERED TO ISOLATED THUNDERSTORMS ARE
FORECAST THROUGH THE WEEK. MORE WIDESPREAD THUNDERSTORM ACTIVITY
IS POSSIBLE ON FRIDAY AND SATURDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 12, 11:17 AM MST, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1117 AM MST SUN JUL 12 2015
AZZ014-121845-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
1117 AM MST SUN JUL 12 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL APACHE COUNTY UNTIL 1145
AM MST...
AT 1116 AM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHWEST OF CONCHO ALONG STATE HIGHWAY 61...MOVING NORTHEAST
AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CONCHO AND LITTLE ORTEGA LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3428 10962 3436 10980 3461 10969 3451 10947
TIME...MOT...LOC 1816Z 207DEG 16KT 3439 10967
JJ
Special weather statement, Jul 12, 11:55 AM MST, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1155 AM MST SUN JUL 12 2015
AZZ014-121930-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
1155 AM MST SUN JUL 12 2015
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL APACHE COUNTY UNTIL
1230 PM MST...
AT 1154 AM MST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES EAST OF LYMAN LAKE
STATE PARK TO 7 MILES SOUTHEAST OF ST. JOHNS...AND MOVING NORTH AT 25
MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL
APACHE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3440 10931 3464 10931 3464 10905 3440 10905
TIME...MOT...LOC 1854Z 172DEG 20KT 3446 10907 3446 10926
JJ
Special weather statement, Jul 12, 1:30 PM MST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
130 PM MST SUN JUL 12 2015
AZZ014-017-122045-
WHITE MOUNTAINS-LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
130 PM MST SUN JUL 12 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL APACHE COUNTY UNTIL
145 PM MST...
AT 128 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES NORTHWEST OF SPRINGERVILLE...MOVING NORTH AT 5 MPH. THIS STORM
IS AFFECTING HIGHWAY 60 BETWEEN MILE POST 370 AND 380.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM. HAIL COULD COVER THE ROADWAY AND RESULT IN HAZARDOUS
DRIVING CONDITIONS.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL
APACHE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3411 10941 3413 10951 3435 10955 3432 10931
TIME...MOT...LOC 2028Z 189DEG 5KT 3423 10947
JJ
Special weather statement, Jul 12, 2:03 PM MST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
203 PM MST SUN JUL 12 2015
AZZ040-122130-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
203 PM MST SUN JUL 12 2015
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL NAVAJO COUNTY UNTIL
230 PM MST...
AT 202 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES NORTH OF SUN VALLEY...OR 41 MILES EAST OF WINSLOW...MOVING
NORTHEAST AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL NAVAJO
COUNTY...PASSING JUST EAST OF STATE HIGHWAY 77.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3510 10997 3515 11006 3531 10999 3525 10985
TIME...MOT...LOC 2102Z 211DEG 22KT 3516 10999
JJ
Heavy Rain, Apache
- When
- July 12, 2:45 PM MST to 3:45 PM MST
- Where
- Apache County, Concho to 26.42 mi W of Hunt Green Vly Arpt
- Reported by
- Law Enforcement
- Coordinates
- 34.470, -109.600
Thunderstorms produced heavy rain over the Concho Highway between Snowflake and Concho with water over the road in many spots.
Heavy Rain, Navajo
- When
- July 12, 2:45 PM MST to 3:45 PM MST
- Where
- Navajo County, Snowflake to 24.68 mi ENE of White Mtn Lake
- Reported by
- Law Enforcement
- Coordinates
- 34.500, -110.080
Thunderstorms produced heavy rain over the Concho Highway between Snowflake and Concho with water over the road in many spots.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Missouri, July 12 to 14, 201550 injured · 23 events
- Flash Flooding and Damaging Winds in West Virginia, July 12 to 14, 2015$3.9 million · 96 kt wind · 66 events
- Lightning Strike in South Dakota, July 12, 20151 death · 1 injured · 1 event
- Tornado and Hail in Minnesota, July 12, 2015$602,000 · EF1 · 43 events
- Flash Flooding and Flood in Ohio, July 12 to 17, 2015$2.8 million · 74 kt wind · 27 events
- Tornadoes and Hail in Minnesota, July 12, 2015EF2 · 41 events
- Flash Flooding and Hail in Kentucky, July 12, 2015$453,000 · 1 in hail · 28 events
- Flash Flooding and Lightning Strike in Indiana, July 12, 2015$400,000 · 9 events
- Tornado and Flash Flooding in Indiana, July 12, 2015$241,000 · EF0 · 6 events
- Hail and Damaging Winds in South Dakota, July 12, 2015$100,000 · 1 in hail · 13 events
- Damaging Winds in Wisconsin, July 12, 2015$100,000 · 57 kt wind · 10 events
- Lightning Strike in Florida, July 12, 2015$100,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 596689, 596690.